Alert archive / Florida / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 104, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jun 24, 2009, 12:45 AM EDT for Collier County, Florida. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2009, 12:45 AM EDT (04:45 UTC)
- Expired
- Jun 24, 2009, 1:46 AM EDT
- In force
- 61 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
County Collier County, FL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 4.8 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 169 J/kg
- Mixed-layer CIN
- -191 J/kg
- Mixed-layer LCL
- 1696 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 146 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KMFL 240445
SVRMFL
FLC021-240545-
/O.NEW.KMFL.SV.W.0104.090624T0445Z-090624T0545Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
1245 AM EDT WED JUN 24 2009
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN COLLIER COUNTY IN SOUTH FLORIDA.
* UNTIL 145 AM EDT
* AT 1243 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM EAST NAPLES TO 4 MILES SOUTHEAST OF WEST TOLL GATE ON
ALLIGATOR ALLEY TO 13 MILES EAST OF WEST TOLL GATE ON ALLIGATOR
ALLEY...AND MOVING SOUTH AT 20 MPH.
* THE LINE OF STORMS WILL AFFECT...
WEST TOLL GATE ON ALLIGATOR ALLEY...
EAST NAPLES...
SOUTH NAPLES...
BELLE MEADE...
ROYAL PALM HAMMOCK...
MARCO ISLAND AIRPORT...
AND SURROUNDING COMMUNITIES.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN
ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT
305.229.4528 TO REPORT SEVERE WEATHER.
LAT...LON 2625 8174 2622 8163 2623 8142 2584 8122
2580 8129 2580 8134 2583 8135 2587 8147
2589 8148 2584 8151 2589 8156 2589 8163
2592 8164 2590 8169 2586 8166 2586 8169
2590 8171 2590 8169 2592 8172 2606 8180
TIME...MOT...LOC 0445Z 344DEG 15KT 2615 8175 2611 8160
2615 8143
$$
TINGLER2 follow-up statements
544
WWUS52 KMFL 240536
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
136 AM EDT WED JUN 24 2009
FLC021-240545-
/O.CON.KMFL.SV.W.0104.000000T0000Z-090624T0545Z/
COLLIER FL-
136 AM EDT WED JUN 24 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM EDT
FOR SOUTHWESTERN COLLIER COUNTY...
AT 135 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM MARCO ISLAND TO CAPE ROMANO
AQUATIC PRESERVE TO COPELAND...MOVING SOUTH AT 15 MPH.
LAT...LON 2624 8174 2625 8174 2618 8166 2602 8155
2597 8129 2584 8122 2580 8129 2580 8134
2583 8136 2587 8147 2589 8148 2584 8151
2587 8152 2590 8159 2590 8163 2592 8164
2590 8168 2591 8171 2606 8180
TIME...MOT...LOC 0536Z 344DEG 15KT 2595 8169 2591 8154
2595 8137
$$
TINGLER092
WWUS52 KMFL 240546
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
146 AM EDT WED JUN 24 2009
FLC021-240555-
/O.CAN.KMFL.SV.W.0104.000000T0000Z-090624T0545Z/
COLLIER FL-
146 AM EDT WED JUN 24 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN COLLIER COUNTY IS
CANCELLED...HOWEVER THUNDERSTORMS REMAIN IN THE AREA AND WIND GUSTS
OF NEAR 50 MPH ALONG WITH PEA SIZED HAIL REMAIN POSSIBLE.
LAT...LON 2624 8174 2625 8174 2618 8166 2602 8155
2597 8129 2584 8122 2580 8129 2580 8134
2583 8136 2587 8147 2589 8148 2584 8151
2587 8152 2590 8159 2590 8163 2592 8164
2590 8168 2591 8171 2606 8180
TIME...MOT...LOC 0536Z 344DEG 15KT 2595 8169 2591 8154
2595 8137
$$
TINGLERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 9:50 PM EDT, 2 hours 55 minutes earlier.
Area forecast discussion, Jun 23, 9:50 PM EDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
950 PM EDT TUE JUN 23 2009
.UPDATE...SEVERE TSTM WATCH CONTINUES FOR PART OF SOUTH
FLORIDA...NAMELY PALM BEACH...BROWARD...GLADES...HENDRY AND COLLIER
COUNTIES UNTIL 11 PM. A FEW STRONG STORMS REMAINING OVER THOSE AREAS
AND CONDITIONS STILL GOOD FOR FEW OF THEM TO BECOME SEVERE. EXPECT
STORMS TO BEGIN TO DECREASE, BOTH, IN INTENSITY AND AREA COVERAGE BY
MIDNIGHT. CURRENT FORECAST PACKAGE ADDRESSES THIS ALREADY, SO THE
ONLY CHANGES TO BE MADE AROUND 11 PM WILL BE TO DISCONTINUE THE
WATCH.
RGH
.............................PREVIOUS DISCUSSION...............
.AVIATION...SFC WINDS SHOULD PREVAIL FROM WEST AT 5 TO 10 KTS MOST
TERMINALS OVERNIGHT. WL KEEP VCTS/VCSH OVER ALL TERMINALS
OVERNIGHT AS CONVECTION OVER CENTRAL FLORIDA MAY SURVIVE LONG
ENOUGH FOR ISOLD SHWRS/TSTM TO MAKE OVER SOUTH FLORIDA BEFORE
MORNING. UNSTABLE CONDITIONS WILL RESULT IN TSTMS DEVELOPING ONCE
AGAIN OVER SOUTH FLORIDA WED MID MORNING/AFTERNOON SO WL MENTION
VCTS IN ALL TAFS AFTER 14Z.
&&
.PREV DISCUSSION... /ISSUED 257 PM EDT TUE JUN 23 2009/
DISCUSSION...SEVERE THUNDERSTORM WATCH WAS ISSUED EARLIER FOR MOST
OF CENTRAL AND SOUTHERN FLORIDA. THE ATMOSPHERE OVER SOUTHEAST
FLORIDA HAD STABILIZED BUT SINCE THEN HAS DESTABILIZED. SPC IS
PLANNING TO REISSUE ANOTHER WATCH FOR ALL OF SOUTH FLORIDA.
MID/UPPER LEVEL LOW ABOUT 31N/72W IS SPITTING OUT A DECENT SHORT
WAVE MOVING SOUTH THROUGH CENTRAL FLORIDA AND WITH VERY
UNSTABILIZED ATMOSPHERE, SEVERE STORMS ARE A GOOD POSSIBILITY OVER
CENTRAL AND SOUTH FLORIDA.
FOR THE REST OF THE WEEK, HAVE FOLLOWED THE GFS40 MOS GUIDANCE NUMBERS
WITH SCATTERED SHOWERS AND THUNDERSTORMS EVERY AFTERNOON AND EARLY
EVENING. THE TROFING OVER THE ATLANTIC WILL MOVE NORTHEAST AND THE
INFLUENCE FROM SHORT WAVE WILL BE MUCH LESS WITH RIDGING BUILDING
BACK OVER OUR AREA SOMEWHAT AND EXPECT MORE NORMAL TEMPS AND POPS
THROUGH THE WEEKEND.
MARINE...WINDS WILL BE 15 KNOTS OR LESS AND SEAS 4 FEET OR LESS
THROUGH THE PERIOD.
FIRE WEATHER...NO CONCERNS AT THIS TIME SINCE HUMIDITIES ARE
ABOVE CRITICAL VALUES..DISCUSSION...
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 75 89 77 89 / 20 30 30 40
FORT LAUDERDALE 75 89 76 88 / 30 50 30 50
MIAMI 75 90 76 89 / 30 50 30 50
NAPLES 78 90 75 88 / 30 50 30 40
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...SEVERE THUNDERSTORM WATCH UNTIL 9 PM EDT THIS EVENING FOR FLZ063-
FLZ066-FLZ067-FLZ068-FLZ069-FLZ070-FLZ071-FLZ072-FLZ073-
FLZ074-FLZ075-FLZ168-FLZ172-FLZ173-FLZ174.
HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR FLZ069.
AM...SEVERE THUNDERSTORM WATCH UNTIL 9 PM EDT THIS EVENING FOR AMZ610-
AMZ630-AMZ650-AMZ651.
GM...SEVERE THUNDERSTORM WATCH UNTIL 9 PM EDT THIS EVENING FOR GMZ656-
GMZ657.
&&
LONG TERM...54/BNB
SHORT TERM/AVIATION...47/RHGHazardous weather outlook, Jun 23, 11:00 PM EDT, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 1100 PM EDT TUE JUN 23 2009 FLZ063-066>075-168-172>174-240715- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 1100 PM EDT TUE JUN 23 2009 ...ISOLATED TO SCATTERED THUNDERSTORMS EXPECTED OVERNIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TONIGHT THUNDERSTORMS: ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED OVERNIGHT. WIND GUSTS TO NEAR 40 MPH ALONG WITH FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY THROUGH THE PERIOD WITH HEAVY RAINFALL, FREQUENT LIGHTNING, AND GUSTY WINDS BEING THE BIGGEST THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Jun 23, 10:51 PM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1051 PM EDT TUE JUN 23 2009
FLZ069-070-075-240330-
MAINLAND MONROE FL-COASTAL COLLIER COUNTY FL-INLAND COLLIER COUNTY FL-
1051 PM EDT TUE JUN 23 2009
...STRONG THUNDERSTORMS MOVING ACROSS CENTRAL AND WESTERN COLLIER
COUNTY...
AT 1049 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF
BONITA SPRINGS TO 6 MILES NORTHWEST OF MONROE STATION...MOVING SOUTH
AT 15 TO 20 MPH.
THESE STORMS WILL AFFECT...
DEEP LAKE...
PELICAN BAY...
FAKAHATCHEE STRAND STATE PRESERVE...
COPELAND...
EAST NAPLES...
CARNESTOWN...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
RESIDENTS NEAR THE PATH OF THESE STORMS SHOULD REMAIN ON THE ALERT
FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
LAT...LON 2632 8182 2632 8171 2604 8103 2560 8116
2570 8128 2573 8134 2576 8134 2580 8139
2582 8135 2589 8148 2584 8151 2587 8152
2589 8163 2592 8164 2590 8169 2586 8167
2589 8173 2598 8174 2609 8182
TIME...MOT...LOC 0250Z 007DEG 14KT 2625 8180 2593 8116
BAXTERSpecial weather statement, Jun 23, 11:00 PM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1100 PM EDT TUE JUN 23 2009
FLZ071>074-172-173-240345-
INLAND BROWARD COUNTY FL-METRO BROWARD COUNTY FL-
METROPOLITAN MIAMI DADE FL-INLAND MIAMI-DADE FL-
COASTAL BROWARD COUNTY FL-COASTAL MIAMI-DADE COUNTY FL-
1100 PM EDT TUE JUN 23 2009
...STRONG THUNDERSTORMS MOVING ACROSS SOUTHERN BROWARD
AND NORTHERN MIAMI-DADE COUNTIES...
AT 1058 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HOLLYWOOD TO 11
MILES WEST OF INTERSECTION KROME AND U.S. 27...MOVING SOUTHEAST AT 25
MPH.
THESE STORMS WILL AFFECT...
MIAMI LAKES...
PEMBROKE PINES...
HOLLYWOOD DOWNTOWN...
HALLANDALE...
AVENTURA...
BAL HARBOUR...
FIU NORTH CAMPUS...
DORAL...
HIALEAH...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
RESIDENTS NEAR THE PATH OF THESE STORMS SHOULD REMAIN ON THE ALERT
FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
LAT...LON 2584 8011 2576 8013 2575 8014 2569 8015
2569 8019 2572 8019 2573 8016 2574 8019
2573 8022 2572 8024 2569 8025 2568 8069
2610 8075 2617 8010
TIME...MOT...LOC 0259Z 325DEG 20KT 2604 8016 2598 8060
BAXTERLocal storm report, Jun 23, 11:56 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1156 PM EDT TUE JUN 23 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0352 PM TSTM WND GST PORT EVERGLADES 26.10N 80.12W
06/23/2009 M60 MPH BROWARD FL MESONET
MEASURED AT BSO PORT EVERGLADES.
&&
DGLocal storm report, Jun 24, 12:17 AM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1217 AM EDT WED JUN 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0344 PM TSTM WND GST DEERFIELD BEACH 26.31N 80.10W
06/23/2009 M61 MPH BROWARD FL MESONET
MEASURED AT DEERFIELD BEACH FIRE AND RESCUE 66 MESONET.
&&
DGLocal storm report, Jun 24, 12:22 AM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MIAMI FL
1222 AM EDT WED JUN 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 AM TSTM WND DMG JUPITER 26.93N 80.10W
06/23/2009 PALM BEACH FL BROADCAST MEDIA
POWERLINES DOWN IN JUPITER. TIME ESTIMATED AT 650 AM EDT.
0710 AM TSTM WND DMG WEST PALM BEACH 26.71N 80.06W
06/23/2009 PALM BEACH FL BROADCAST MEDIA
POWERLINES DOWN. TIME ESTIMATED AT 710 AM EDT.
0715 AM TSTM WND DMG PALM BEACH GARDENS 26.83N 80.10W
06/23/2009 PALM BEACH FL BROADCAST MEDIA
POWERLINE DOWN. TIME ESTIMATED AT 715 AM EDT.
0745 AM FLASH FLOOD MIAMI BEACH 25.81N 80.13W
06/23/2009 MIAMI-DADE FL NWS EMPLOYEE
STREET FLOODING WAS OCCURING AT WEST AVENUE NEAR 17TH
STREET AND THE MACARTHUR CAUSEWAY
0750 AM LIGHTNING WELLINGTON 26.66N 80.26W
06/23/2009 PALM BEACH FL FIRE DEPT/RESCUE
*** 1 INJ *** LIGHTNING REPORTED TO HAVE STARTED HOUSE
FIRE ON THE 9200TH BLOCK OF VIA ELEGANTE IN WELLINGTON.
REPORTED BY PALM BEACH COUNTY FIRE-RESCUE, RELAYED BY
MEDIA. 1 INJURED.
0800 AM TSTM WND GST 7 W PAHOKEE 26.82N 80.78W
06/23/2009 M54.00 MPH AMZ610 FL MESONET
A THUNDERSTORM PRODUCED A WIND GUST OF 54 MPH AT MESONET
SITE L006.
0800 AM TSTM WND GST 1 SSW CANAL POINT 26.85N 80.64W
06/23/2009 E60.00 MPH PALM BEACH FL PUBLIC
PUBLIC AT 2812 MAIN ST/US441 IN PAHOKEE, FL REPORTED WIND
GUSTS OF 60 MPH AND HEAVY RAINS AT AROUND 8AM.
0800 AM TSTM WND GST 10 NW PAHOKEE 26.91N 80.79W
06/23/2009 M57.00 MPH AMZ610 FL MESONET
A THUNDERSTORM PRODUCED A WIND GUST OF 57 MPH AT MESONET
SITE LZ40.
0830 AM HAIL PLANTATION 26.12N 80.25W
06/23/2009 E0.88 INCH BROWARD FL TRAINED SPOTTER
A THUNDERSTORM PRODUCED NICKEL SIZED HAIL AS WELL A WIND
GUST UP TO 70 MPH.
0830 AM TSTM WND GST PLANTATION 26.12N 80.25W
06/23/2009 E70.00 MPH BROWARD FL TRAINED SPOTTER
A THUNDERSTORM PRODUCED A WIND GUST OF 70 MPH IN
PLANTATION.
0830 AM TSTM WND DMG PLANTATION 26.12N 80.25W
06/23/2009 BROWARD FL FIRE DEPT/RESCUE
*** 1 INJ *** TREE FELL ON 70 YEAR OLD GENTLEMAN ON THE
900TH BLOCK OF NW 116 TERRACE IN PLANTATION. REPORTED BY
PLANTATION FIRE DEPARTMENT, RELAYED BY MEDIA.
0845 AM TSTM WND GST MIAMI LAKES 25.91N 80.31W
06/23/2009 E60.00 MPH MIAMI-DADE FL NWS EMPLOYEE
A THUNDERSTORM PRODUCED A WIND GUST OF 60 MPH.
0900 AM LIGHTNING SOUTHWEST RANCHES 26.06N 80.33W
06/23/2009 BROWARD FL LAW ENFORCEMENT
REPORTED BY BROWARD SHERIFFS OFFICE, FORWARDED BY WFOR-TV
AND THE SUN-SENTINEL. ON THE 14800 BLOCK OF LURAY ROAD IN
SOUTHWEST RANCHES, LIGHTNING STRUCK A TREE AND CAUSED IT
TO FALL AND LIGHT ON FIRE.
0912 AM HEAVY RAIN CORAL GABLES 25.73N 80.27W
06/23/2009 E2.00 INCH MIAMI-DADE FL TRAINED SPOTTER
SPOTTER MD301 REPORTED A RAIN RATE OF 2 INCHES PER HOUR
IN DOWNTOWN CORAL GABLES.
0145 PM TSTM WND GST PALMDALE 26.94N 81.31W
06/23/2009 E60.00 MPH GLADES FL PUBLIC
FISHEATING CREEK CAMPGROUND EMPLOYEE REPORTED WIND GUSTS
OF 60 MPH AROUND 145 PM EDT.
0200 PM TSTM WND GST BUCKHEAD RIDGE 27.14N 80.89W
06/23/2009 E60.00 MPH GLADES FL PUBLIC
GLADES COUNTY EMERGENCY MANAGEMENT RELAYED REPORT THAT A
TRANSFORMER BLEW OUT IN BUCKHEAD RIDGE AROUND 200 PM EDT.
60 MPH WINDS WERE REPORTED IN THE AREA AT THAT TIME.
0200 PM TSTM WND GST 5 NW ROTENBERGER WILDLI 26.45N 80.89W
06/23/2009 M52.00 MPH HENDRY FL MESONET
MESONET REPORTED 45 KNOTS OR 52 MPH GUSTS AT 200 PM EDT.
0200 PM TSTM WND GST 5 SSW ROTENBERGER WILDL 26.33N 80.87W
06/23/2009 M54.00 MPH BROWARD FL MESONET
MESONET REPORTED 47 KNOTS OR 54 MPH GUSTS.
0215 PM MARINE TSTM WIND 6 E BUCKHEAD RIDGE 27.14N 80.79W
06/23/2009 M55.00 MPH AMZ610 FL BUOY
L001 BUOY ON LAKE OKEECHOBEE REPORTED WIND GUSTS OF 48
KNOTS OR 55 MPH AT 215 PM EDT.
0215 PM MARINE TSTM WIND 11 SE BRIGHTON SEMINOLE 26.96N 80.94W
06/23/2009 M56.00 MPH AMZ610 FL BUOY
L005 BUOY ON LAKE OKEECHOBEE REPORTED A WIND GUST OF 49
KNOTS OR 56 MPH AT 215 PM EDT.
0245 PM TSTM WND GST BELLE GLADE 26.69N 80.67W
06/23/2009 E60.00 MPH PALM BEACH FL PUBLIC
PUBLIC AT BELLE GLADE PUBLIC LIBRARY REPORTED STRONG
WINDS GUSTING TO 60 MPH AND HEAVY RAINS AT AROUND 245 PM
EDT.
0300 PM HAIL PAHOKEE 26.82N 80.66W
06/23/2009 E0.88 INCH PALM BEACH FL LAW ENFORCEMENT
SHERIFFS OFFICE REPORTED NICKEL SIZE HAIL IN PAHOKEE
AROUND 3 PM
0315 PM TSTM WND GST 5 SSW ROTENBERGER WILDL 26.33N 80.87W
06/23/2009 M68.00 MPH BROWARD FL MESONET
MESONET REPORTED GUST OF 59 KNOTS OR 68 MPH AT 315 PM
EDT.
0315 PM TSTM WND GST 5 NW ROTENBERGER WILDLI 26.45N 80.89W
06/23/2009 M66.00 MPH HENDRY FL MESONET
MESONET REPORTED WIND GUST OF 57 KNOTS OR 66 MPH AT 315
PM EDT.
0331 PM TSTM WND GST CORAL SPRINGS 26.27N 80.27W
06/23/2009 M68.00 MPH BROWARD FL MESONET
WFOR-TV REPORTED A MESONET WIND GUST MEASURED AT 68 MPH
AT 331 PM EDT IN CORAL SPRINGS.
0335 PM TSTM WND GST WESTON 26.11N 80.39W
06/23/2009 E65.00 MPH BROWARD FL NWS EMPLOYEE
OFF DUTY NWS REPORTS 60-65 MPH WIND GUST IN WESTON.
0344 PM TSTM WND GST DEERFIELD BEACH 26.31N 80.10W
06/23/2009 M61.00 MPH BROWARD FL MESONET
MEASURED AT DEERFIELD BEACH FIRE AND RESCUE 66 MESONET.
0345 PM TSTM WND DMG WESTON 26.11N 80.39W
06/23/2009 BROWARD FL NWS EMPLOYEE
AT WESTON TOWN CENTER AT 345 PM TREES WERE REPORTED DOWN
0345 PM TSTM WND GST LAUDERDALE LAKES 26.16N 80.20W
06/23/2009 E60.00 MPH BROWARD FL PUBLIC
MAYOR OF LAUDERDALE LAKES REPORTED A WIND GUST OF 60 MPH
AT 345 PM EDT.
0351 PM TSTM WND GST DOLPHINS STADIUM 25.95N 80.24W
06/23/2009 M67.00 MPH MIAMI-DADE FL MESONET
WFOR-TV REPORTED A MESONET WIND GUST OF 67 MPH AT 357 PM
EDT.
0351 PM TSTM WND GST PEMBROKE PINES 26.01N 80.34W
06/23/2009 E40.00 MPH BROWARD FL PUBLIC
RESIDENT AT CENTURY VILLAGE REPORTS TORRENTIAL RAIN AND
40 MPH GUST.
0351 PM TSTM WND DMG FORT LAUDERDALE 26.12N 80.15W
06/23/2009 BROWARD FL NEWSPAPER
NEW RIVER CENTER, DOWNTOWN FT LAUDERDALE, AT 315 PM
REPORTED LARGE PANELS RIPPED OFF ROOF.
0351 PM TSTM WND GST FORT LAUDERDALE 26.12N 80.15W
06/23/2009 M69.00 MPH BROWARD FL MESONET
WFOR-TV REPORTED A MESONET WIND GUST OF 69 MPH IN
DOWNTOWN FORT LAUDERDALE AT 351 PM EDT.
0352 PM TSTM WND GST PORT EVERGLADES 26.10N 80.12W
06/23/2009 M60.00 MPH BROWARD FL MESONET
MEASURED AT BSO PORT EVERGLADES.
0355 PM TSTM WND GST PEMBROKE PINES 26.01N 80.34W
06/23/2009 E60.00 MPH BROWARD FL TRAINED SPOTTER
SPOTTER BR385 ON 136 AVE. AND PINES BLVD. REPORTED HEAVY
RAINS AND WIND GUSTS AROUND 60 MPH. SMALL TREES ARE
REPORTED DOWN.
0355 PM TSTM WND GST FORT LAUDERDALE 26.12N 80.15W
06/23/2009 E70.00 MPH BROWARD FL PUBLIC
PUBLIC REPORTED 70 MPH GUSTS WITH LARGE BRANCHES FALLING
OFF MANGO TREE. HOUSE LOCATED AT 1409 NE 5 AVE IS 250
FEET FROM MANGO TREE HAD FALLING MANGOES WERE STRIKING
HOUSE DUE TO WINDS.
0355 PM TSTM WND GST POMPANO BEACH 26.23N 80.12W
06/23/2009 M62.00 MPH BROWARD FL MESONET
WFOR-TV REPORTED A MESONET WIND GUST OF 62 MPH AT NORTH
BROWARD MEDICAL CENTER AT 355 PM EDT.
0355 PM TSTM WND GST NORTH MIAMI 25.89N 80.18W
06/23/2009 E45.00 MPH MIAMI-DADE FL TRAINED SPOTTER
RETIRED FORECASTER ON NE 11 AVE AND NE 147 ST REPORTED
WIND GUSTS OF 40-45 MPH.
0358 PM TSTM WND GST OPA-LOCKA 25.90N 80.26W
06/23/2009 M58.00 MPH MIAMI-DADE FL MESONET
WFOR-TV REPORTED A MESONET WIND GUST OF 58 MPH AT
MIAMI-DADE FIRE RESCUE STATION AT OPA-LOCKA AIRPORT AT
358 PM EDT.
0402 PM HAIL PEMBROKE PINES 26.01N 80.34W
06/23/2009 E0.25 INCH BROWARD FL TRAINED SPOTTER
SPOTTER REPORTED PEA-SIZED HAIL.
0402 PM TSTM WND GST PEMBROKE PINES 26.01N 80.34W
06/23/2009 E60.00 MPH BROWARD FL TRAINED SPOTTER
SPOTTER REPORTED WIND GUST OF 60 MPH. A COUPLE OF DOWN
TREES WERE REPORTED. PEA-SIZED HAIL REPORTED.
0411 PM TSTM WND DMG AVENTURA 25.96N 80.14W
06/23/2009 MIAMI-DADE FL PUBLIC
LARGE OAK TREE TOPPLED AT COUNTRY CLUB DRIVE AND 199 ST
IN AVENTURA.
0433 PM TSTM WND GST SOUTH MIAMI 25.71N 80.30W
06/23/2009 E60.00 MPH MIAMI-DADE FL PUBLIC
PUBLIC REPORTS POWERLINES DOWN DUE TO WIND GUSTS OF 60
MPH AT SW 30 ST AND SW 63 AVE IN SOUTH MIAMI.
0440 PM HEAVY RAIN CORAL GABLES 25.73N 80.27W
06/23/2009 E2.00 INCH MIAMI-DADE FL TRAINED SPOTTER
SPOTTER MD301 REPORTED ABOUT 2 INCHES OF RAIN PER HOUR
AND LOCALIZED FLOODING IN DOWNTOWN CORAL GABLES NEAR
LEJEUNE AND BIRD.
0515 PM TSTM WND GST 11 SE BRIGHTON SEMINOLE 26.96N 80.94W
06/23/2009 E50.00 MPH AMZ610 FL BUOY
MESONET REPORTED WIND GUST OF 50 MPH AT 515 PM
0531 PM TSTM WND GST FLAMINGO 25.15N 80.94W
06/23/2009 E0.00 MPH MAINLAND MONROE FL MESONET
FLAMINGO HANDAR, FLM, REPORT WIND GUST OF 37 KTS OR 43
MPH AT 531 PM
0655 PM HAIL POMPANO BEACH 26.23N 80.12W
06/23/2009 E0.88 INCH BROWARD FL PUBLIC
PUBLIC REPORTED NICKEL SIZE HAIL AT US 1 AND ATLANTIC
BLVD. POMPANO BEACH ALSO REPORTED WIND GUSTS UP TO 44
KNOTS AT 653 PM EDT.
&&
DGSpecial weather statement, Jun 24, 12:40 AM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1240 AM EDT WED JUN 24 2009
FLZ069-070-240515-
COASTAL COLLIER COUNTY FL-INLAND COLLIER COUNTY FL-
1240 AM EDT WED JUN 24 2009
...STRONG THUNDERSTORMS MOVING ACROSS WESTERN COLLIER COUNTY...
AT 1239 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM EAST NAPLES TO WEST
TOLL GATE ON ALLIGATOR ALLEY TO 7 MILES WEST OF INTERSECTION
ALLIGATOR ALLEY AND SR 29...MOVING SOUTH AT 20 MPH.
THESE STORMS WILL AFFECT...
GOLDEN GATE...
NAPLES...
EAST NAPLES...
SOUTH NAPLES...
SOUTH BLOCKS GOLDEN GATE...
BELLE MEADE...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING AND GUSTY WINDS OF 40
TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW
AROUND UNSECURED SMALL OBJECTS. LIGHTNING IS THE NUMBER ONE WEATHER
RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO
PROTECTION. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
LAT...LON 2622 8163 2629 8137 2596 8127 2586 8145
2588 8148 2589 8148 2584 8151 2589 8156
2591 8161 2589 8163 2592 8164 2590 8169
2586 8166 2586 8169 2590 8171 2590 8169
2592 8172 2617 8183 2627 8183
TIME...MOT...LOC 0440Z 344DEG 15KT 2618 8175 2613 8161
2617 8144
TINGLERThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 8:01 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 44 min |
| Jun 23, 8:48 PM EDT | Special Weather Statement | MFL | Palm Beach | 57 min |
| Jun 23, 8:53 PM EDT | Special Marine Warning | MFL | 52 min | |
| Jun 23, 9:08 PM EDT | Special Marine Warning | MFL | 52 min | |
| Jun 23, 9:17 PM EDT | Areal Flood Advisory | MFL | Palm Beach | 74 min |
| Jun 23, 9:25 PM EDT | Special Weather Statement | MFL | Palm Beach | 50 min |
| Jun 23, 9:39 PM EDT | Special Marine Warning | MFL | 66 min | |
| Jun 23, 10:12 PM EDT | Special Weather Statement | MFL | Broward | 48 min |
| Jun 23, 10:14 PM EDT | Special Weather Statement | MFL | Collier | 46 min |
| Jun 23, 10:26 PM EDT | Special Marine Warning | MFL | 94 min | |
| Jun 23, 10:51 PM EDT | Special Weather Statement | MFL | Collier | 39 min |
| Jun 23, 11:00 PM EDT | Special Weather Statement | MFL | Broward | 45 min |
| Jun 23, 11:06 PM EDT | Special Marine Warning | MFL | 84 min | |
| Jun 23, 11:55 PM EDT | Special Marine Warning | MFL | 65 min | |
| Jun 24, 12:26 AM EDT | Special Marine Warning | MFL | 35 min | |
| Jun 24, 12:48 AM EDT | Special Marine Warning | MFL | 117 min | |
| Jun 24, 1:59 AM EDT | Special Weather Statement | MFL | Collier | 31 min |
| Jun 24, 2:07 AM EDT | Special Marine Warning | MFL | 53 min | |
| Jun 24, 2:18 AM EDT | Areal Flood Advisory | MFL | Collier | 117 min |
| Jun 24, 2:41 AM EDT | Special Marine Warning | MFL | 2 hr | |
| Jun 24, 3:14 AM EDT | Special Weather Statement | MFL | Collier | 46 min |
| Jun 24, 4:38 AM EDT | Special Marine Warning | MFL | 2 hr | |
| Jun 24, 7:15 AM EDT | Special Marine Warning | MFL | 60 min | |
| Jun 24, 5:44 PM EDT | Special Marine Warning | MFL | 61 min | |
| Jun 24, 5:47 PM EDT | Special Weather Statement | MFL | Palm Beach | 43 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.